Abstract

EFAVIRENZ-INDUCED GYNAECOMASTIA IN HIV INFECTED MALES: A REPORT OF 2 CASES

Author(s): Ishwar Sidappa Hasabi1, Mahabaleshwar Sangappa Mamadapur2, Basith Lateef Kardkal3, Vinaykumar Bhimappa Haddannavar4

Highly Active Antiretroviral Therapy (HAART) has been a major leap in the treatment of HIV. HAART has improved both morbidity and mortality in HIV patients. Of late, the cases of gynaecomastia are increasing secondary to initiation of ART. Efavirenz-induced gynaecomastia still remains underreported.
CASE PRESENTATION
We hereby report two cases of Efavirenz-induced Gynaecomastia in young males with median duration of 12 months on Efavirenz after valid written consent.
CONCLUSION
Efavirenz is being used as a first line regimen drug for ART initiation and also when patient has tuberculosis as opportunistic infection. Hence, the side effects of Efavirenz should be addressed and proper guidelines should be framed to manage the same.